Topical application of ankaferd hemostat in a patient with gastroduodenal amyloidosis complicated with gastrointestinal bleeding

    loading  Checking for direct PDF access through Ovid

Abstract

Amyloidosis rarely manifests itself as gastrointestinal hemorrhage, especially in the absence of systemic involvement. Despite urgent endoscopic and/or pharmacological therapy, bleeding due to gastric amyloidosis usually recurs after a short period and has considerable morbidity and mortality rates, even in patients undergoing gastrointestinal surgery. For this reason, there is a need for a therapeutic armamentarium for such cases that is effective, easily applicable and has minimal side effects. In this respect, ankaferd blood stopper (ABS) offers a well tolerated and effective alternative approach for these patients. Herein we would like to report a 77-year-old man who had massive bleeding from a gastric ulcer complicating primary gastroduodenal amyloidosis, in whom topical ABS was successfully applied.

Related Topics

    loading  Loading Related Articles